Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1978, Volume 46, Issue 4

Dummy Endogenous Variables in a Simultaneous Equation System<931:DEVIAS>2.0.CO;2-F
p. 931-959

James J. Heckman

This paper considers a class of simultaneous equation models with both discrete and continuous random variables based on normally distributed latent random variables. The model set forth here contains the classical simultaneous equation model for continuous endogenous variables and more recent models for discrete endogenous variables as special cases of a more general model. Conditions for the existence of the model are developed. Identification criteria are provided and consistent estimators are proposed. The model set forth here is contrasted with the models of Goodman and Nerlove and Press.

Log In To View Full Content

Journal News